Medical questions & health advice by board certified doctors
"Why am i sick at my stomach every morning?"
When I wake up every morning I have an awful feeling in my stomach. I am a 31yo male. No drug problems. 6 years ago my doctor had me on methadone for 2 years and it caused chronic constipation. I started noticing the problem then if I would skip taking it one day. It seems like the less I sleep the more likely I am not to have this problem. The weird thing is this is only in the morning and I do not use the restroom any after this. As soon as I lay down at night I feel my stomach churning and hyperactive. When I wake up I am fine until I stand up and then it hits me almost immediatrly. I am to the point I hate to lay down to sleep and wake up. Another thing is lying down doesn't cause this issue, its only if I fall asleep. Also after I have this feeling it sometimes goes away if I lay back down but happens again after I stand back up. I am not over weight. I have tried fiber but it makes me sick, probiotics do not work either.
These symptoms do sound rather concerning, and you should definitely go back to see your primary care doctor about them. Any time that someone has abdominal pain or other stomach symptoms that are persistent and do not improve, this needs to be investigated by your doctor. There are several different possibilities that your doctor will be able to consider. For example the pattern of nausea and pain in mornings may be consistent with a stomach ulcer or a problem with acid reflux. Both of these problems are sometimes worse with lying down to sleep or on an empty stomach (such as first thing in the morning when you wake up). Another very common problem that can cause intermittent stomach pain and cramping is irritable bowel syndrome. Furthermore, make sure that when you go to see your doctor you mention any other concerning symptoms, such as a change in the color or odor of your bowel movements, any blood in your bowel movement, any fever or skin rash, or any pain or swelling in your joints, as these might point towards a more serious stomach problem. Finally, your doctor will be able to consider whether these symptoms might be related to a medication side effect, so make sure to bring a current list of all the medications that you are taking when you go to see your doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.